Psycho-Babble Medication Thread 694207

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Need suggestions/comments on my meds

Posted by getinwl72 on October 12, 2006, at 15:41:53

Hi all- Here's my deal. I see my P-Doc in one week and I need to know what I should be asking him about. I have severe Fatigue from all meds. I have Social Anxiety/Bi Polar/PTSD/MS and Chronic Fatigue Syndrome that goes along with the MS. Here's what I want to know.. I am taking

60mg Cymbalta pm- anyone else take at night?
100 mg Topamax pm
1 mg Xanax pm
and.. I am supposed to be taking Provigil 200 mg during the day but that is not working so I have been taking Adderral at times when I really need to function. Dr presrcibed of course. Problem with adderral is that after taking a few days I feel like I am crashing from a 5 day high. Does anyone have any suggestions for me? I can't be tired or I just cannot function. Thanks to anyone who replies!

 

Re: Need suggestions/comments on my meds

Posted by notfred on October 12, 2006, at 16:30:34

In reply to Need suggestions/comments on my meds, posted by getinwl72 on October 12, 2006, at 15:41:53

What was the Provigil like and did you try 400 mgs ?
Did the Adderral help with the fatigue, prior to the crash ?

I would think you should continue in the direction
you seem to be going, trying stimulants till you find one that works. dexadrine or ritalin are two you have not tried.

 

Re: Need suggestions/comments on my meds

Posted by getinwl72 on October 12, 2006, at 19:04:19

In reply to Re: Need suggestions/comments on my meds, posted by notfred on October 12, 2006, at 16:30:34

> What was the Provigil like and did you try 400 mgs ?
> Did the Adderral help with the fatigue, prior to the crash ?
>
> I would think you should continue in the direction
> you seem to be going, trying stimulants till you find one that works. dexadrine or ritalin are two you have not tried.

Hi there-

I have tried 400 mg provigil, but it gives me horrible headaches.

The adderral does help. It's just that my body seems to build up a tolerance to it quickly- usually within a week. I can't explain it- It seems like it only works the first few days I take it- I take adderral XR 30 mg in the am when I do take it. I am wondering if Ritalin or Dexedrine would be better.

 

Re: Need suggestions/comments on my meds

Posted by Jost on October 12, 2006, at 21:09:33

In reply to Re: Need suggestions/comments on my meds, posted by getinwl72 on October 12, 2006, at 19:04:19

Maybe another stimulant. XR means you're getting the Adderall for a longer time. Does it interfere with sleep?

If you took something with a shorter half-life, maybe ritalin, it might give you better sleep. Are you building up tolerance, or just building up the amount in your system over five days?

Jost

 

Re: Need suggestions/comments on my meds

Posted by getinwl72 on October 13, 2006, at 7:23:42

In reply to Re: Need suggestions/comments on my meds, posted by Jost on October 12, 2006, at 21:09:33

> Maybe another stimulant. XR means you're getting the Adderall for a longer time. Does it interfere with sleep?
>
> If you took something with a shorter half-life, maybe ritalin, it might give you better sleep. Are you building up tolerance, or just building up the amount in your system over five days?
>
> Jost


That's a good question. See, I am not really sure. I have not been able to get stabilized for over a year. It all started when I switched to Kaiser and the doctor there reduced my Medications although I was stable, I don't even recall exactly what I was taking and when. I have been trying to get back to that stable feeling all year. Kaiser really messed me up. After seeing him about 3 times, I started to go back to my old doctor and now pay out of pocket. Anyways, I just can't seem to get stable on anything. When I made the switch I went without my medication for about 2 weeks because Kaiser wouldn't authorize and it was all just so crazy. Weight gain is something I don't want, so I try to be careful there as well. In the past year alone, I have retried
Zoloft- made me very aggitated.
Lamictal- Angry and itcy
Geodon- Spaced out , bloated
Cymbalta-on and off three times
adderral
provigil
xanax

I am a systems analyst and work 50+ hours per week and I have been at my job 7 1/2 years. I am so close to losing it. I unfortunately cannot reduce my hours. The Kaiser doctor actually told me "he was running out of options" the last time I saw him. I left feeling like, OK does that mean I should slit the wrists? I am not workable? I can't keep living live this anymore.

 

Re: Need suggestions/comments on my meds getinwl72

Posted by laima on October 13, 2006, at 11:17:00

In reply to Re: Need suggestions/comments on my meds, posted by getinwl72 on October 13, 2006, at 7:23:42


I wonder if the short acting ritalin might work out for you? It's only supposed to last 3-5 hours, and there is something about its chemical structure that is a teeny different from "true amphetamines" such as adderall and dex. (Sorry, I didn't quite manage to grasp the very technical and tangental explanaition offered to me.) Though- I recalll adderall is a combo of three types of amphetamines, and I thought that was an interesting factoid.

I note, if I don't take any ritalin past around noon, or very early afternoon- kind of like caffeine rules of thumb- it does not interfere with my sleep. And I totally lost interest in coffee once I got it. Made it really easy to nearly totally quit a severe and long term caffeine habit without any smidgeon of effort. Caffeine for sure made me far more jittery than ritalin, lasted much longer, and didn't end up doing any favors for my stomach, either.

I tried dexedrine briefly, which I think (unsure) is more like adderall than is ritalin. I did gorgeously on it for a few days, and then I swear, my impression was that it built up in my system until I became a paranoid, agitated mess after about a week and a half. No more dexedrine, and due to that experience, won't be ever trying any adderal, either.

Good luck.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.